Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Tallahassee, FL

July 10, 2007Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2007, 5:53 PM CDT for Coffee County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 5:53 PM CDT (22:53 UTC)
Expired
Jul 10, 2007, 6:45 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Coffee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 102253
SVRTAE
ALC031-102345-
/O.NEW.KTAE.SV.W.0097.070710T2253Z-070710T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 645 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHADY GROVE...OR ABOUT 10 MILES NORTH OF ELBA...AND MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACK BY 600 PM CDT...
  VICTORIA BY 615 PM CDT...
  MIXONS CROSSROADS BY 620 PM CDT...
  NEW HOPE BY 630 PM CDT...
  ROETON AND 6 MILES NORTH OF TABERNACLE BY 635 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3161 8607 3148 8607 3143 8582 3161 8582

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:34 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 2:34 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT TUE JUL 10 2007

.SHORT TERM...TONIGHT-THURSDAY.
THE DEEP LAYER RIDGE OVER THE AREA WILL BEGIN TO SHIFT SOUTHWARD AND
WEAKEN AS THE UPPER LEVELS BECOME FAIRLY AMPLIFIED WITH RIDGING OVER
THE WESTERN U.S. AND TROUGHING OVER THE EAST. WATER VAPOR IMAGERY
CONTINUES TO SHOW AN IMPRESSIVE SHORTWAVE TROUGH TRACKING EASTWARD
OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. THE NUMERICAL MODELS
ARE IN FAIRLY GOOD AGREEMENT WITH THIS FEATURE CONTINUING EASTWARD
AND INTO THE SOUTHEASTERN REGION BY WEDNESDAY. RADAR LOOP SHOWS A
VERY ACTIVE BAND OF SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED
THIS AFTERNOON ORIENTED NE TO SW FROM NORTHERN GA TO SOUTHERN MS
OUT AHEAD OF THIS FEATURE. FOR THIS EVENING...DECIDED TO SLIGHTLY
ADJUST POPS UP OVER THE SE ALABAMA COUNTIES TO ACCOUNT FOR THIS
ACTIVITY. FOR WEDNESDAY....ALTHOUGH MOST OF THE STRONGER ACTIVITY
SHOULD REMAIN NORTH OF THE CWA DURING THE AFTERNOON/EVENING TIME
FRAME...THE MODELS ARE INDICATING A SLIGHT INCREASE IN DEEP LAYER
MOISTURE ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
THEREFORE...WILL CONTINUE TO SHOW A NORTH TO SOUTH POP GRADIENT
DURING THIS TIME FRAME. THE PRESSURE GRADIENT ACROSS THE AREA
SHOULD REMAIN FAIRLY WEAK WITH LIGHT TO MODERATE SOUTHWEST FLOW
AND PLENTY OF LOW-LEVEL MOISTURE. THURSDAY AND THURSDAY
NIGHT...THE TRAILING FRONTAL BOUNDARY WILL BEGIN TO STALL AND LAY
OUT FROM EAST TO WEST JUST NORTH OF THE CWA TOWARD THE END OF THE
SHORT TERM WITH DRIER MID/UPPER AIR FILTERING IN ACROSS THE
SOUTHEASTERN REGION.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY.
BY THURSDAY NIGHT...STRONG SHORT WAVE DROPS DOWN BACK SIDE OF TROUGH
SHARPENING IT ACROSS ERN THIRD OF THE COUNTRY BRINGING SRN EDGE OF
WLYS TO NRN CWA, AT SAME TIME...IT WILL DRIVE ABOVE COLD FRONT
FURTHER SE TO SCNTRL ALA/GA BEFORE STALLING IN RESPONSE TO
DEVELOPING SURFACE LOW PRESSURE WAVES. HOWEVER...AHEAD OF
BOUNDARY...COMBINATION OF INCREASING MOISTURE...SEA BREEZE AND
OUTFLOW CLASHES PLUS SERIES OF IMPULSES RIDING EWD IN WLYS WILL LEAD
TO GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS. THE RAINFALL WILL
BE PRIMARILY DIURNAL AND SHOULD DISSIPATE OVER THE LAND AREAS DURING
THE EVENING HOURS. IN EVENING...INLAND PENETRATION OF SEA BREEZE AND
CLOSER TO FRONT TRANSLATES TO HIGHEST POPS ALA/GA ZONES. DAYTIME
POPS INCREASE TO 40-50 PERCENT AND HIGH TEMPS FALL BACK TO
CLIMATOLOGICAL VALUES (UPPER 80S-LOWER 90S).

&&

.AVIATION...THE ONLY TERMINAL WHERE A TEMPO GROUP WAS MAINTAINED FOR
THIS AFTERNOON WAS TLH, BASED ON RADAR TRENDS. THAT SAID, ISOLATED
STORMS WILL OCCUR ACROSS THE REMAINDER OF THE FORECAST AREA THIS
AFTERNOON. CHANCES FOR ONE OF THESE HITTING THE OTHER TERMINALS WAS
CONSIDERED TOO LOW TO INCLUDE IN THE TAFS. OVERNIGHT, WE EXPECT MVFR
VSBY TO DEVELOP BETWEEN 09-12Z AT DHN, ABY, AND VLD. FOR WED
AFTERNOON, COVERAGE OF AFTERNOON CONVECTION IS EXPECTED TO INCREASE,
ESPECIALLY FOR THE NRN TERMINALS. MOST WILL OCCUR AFTER 18Z, BUT WE
DID INCLUDE A PROB30 GROUP FOR DHN FROM 16-18Z.

&&

.MARINE...AS THE FRONTAL BOUNDARY APPROACHES THE REGION FROM THE
NORTHWEST EXPECT THE PRESSURE GRADIENT TO SLIGHTLY TIGHTEN OVER
THE WATERS. HOWEVER...WINDS AND SEAS SHOULD REMAIN BELOW SCEC
CONDITIONS.

&&

.FIRE WEATHER...NO RED FLAG CONDITIONS WILL BE EXPECTED THROUGH
THE MID WEEK. SOUTWESTERLY FLOW WILL CONTINUE TO PROVIDE PLENTY
OF LOW-LEVEL MOISTURE ACROSS THE CWA AS THE FRONTAL BOUNDARY
APPROACHES FROM THE NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  92  74  92  75 /  10  30  20  30  20
PANAMA CITY  78  90  78  91  79 /  10  30  20  20  20
DOTHAN       76  91  73  95  73 /  30  50  30  20  20
ALBANY       75  93  74  95  73 /  30  50  30  30  20
VALDOSTA     74  93  73  93  73 /  20  40  30  40  20
CROSS CITY   75  92  74  92  74 /  10  30  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.
&&

AVIATION...WOOL
SHORT TERM...GIBBS
LONG TERM...GOULD
Hazardous weather outlook, Jul 10, 4:32 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT TUE JUL 10 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-110945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
532 AM EDT TUE JUL 10 2007 /432 AM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD WESTWARD FROM THE
ATLANTIC WATERS INTO THE REGION...RESULTING IN ABOVE NORMAL
TEMPERATURES. A TYPICAL GULF SEA BREEZE DAY WILL YIELD A CHANCE
OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY...
RIDGING WILL CONTINUE OVER MUCH OF THE AREA WEDNESDAY INTO THURSDAY.
HOWEVER...AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE
SOUTHEAST REGION ON WEDNESDAY AND MAY GENERATE SCATTERED SHOWERS AND
STORMS...ESPECIALLY OVER THE ALABAMA AND GEORGIA COUNTIES. A
DEVELOPING UPPER LEVEL TROUGH...INCREASING DEEP LAYER MOISTURE AND
AN APPROACHING FRONT FROM THE NORTH WILL ENHANCE RAIN CHANCES AND
ALLOW HIGH TEMPERATURES TO RETURN TO NORMAL LEVELS FRIDAY THROUGH
SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS UNLIKELY...HOWEVER EMERGENCY MANAGERS AND
SPOTTERS SHOULD MONITOR THE WEATHER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.